Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this red flag warning at Feb 21, 2009, 11:50 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Feb 22, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2009, 11:50 PM EST (04:50 UTC)
- In effect from
- Feb 22, 2009, 12:00 PM EST
- Expired
- Feb 22, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KCHS 220450 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1150 PM EST SAT FEB 21 2009 GAZ140-220600- /O.CAN.KCHS.FW.A.0001.090222T1700Z-090223T0000Z/ INLAND MCINTOSH- 1150 PM EST SAT FEB 21 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FIRE WEATHER WATCH. $$ GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>051- 221000- /O.UPG.KCHS.FW.A.0001.090222T1700Z-090223T0000Z/ /O.NEW.KCHS.FW.W.0001.090222T1700Z-090222T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1150 PM EST SAT FEB 21 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTHEAST SOUTH CAROLINA AND MOST OF SOUTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY CONDITIONS AND GUSTY WEST WINDS ARE EXPECTED SUNDAY AFTERNOON IN THE WAKE OF COLD FRONTAL PASSAGE AFTER SUNRISE. MINIMUM RELATIVE HUMIDITIES WILL LIKELY BOTTOM OUT BETWEEN 17 AND 24 PERCENT WITH SUSTAINED WINDS REACHING 20 TO 25 MPH ACROSS SOUTH CAROLINA AND NEAR 20 MPH IN SOUTHEAST GEORGIA. FREQUENT WIND GUSTS ARE EXPECTED TO REACH 30 TO 35 MPH AT TIMES DURING SUNDAY AFTERNOON. THE COMBINATION OF LOW HUMIDITIES AND STRONG WINDS ALONG WITH LOW FUEL MOISTURES WILL RESULT IN AN EXTREME FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND PARTS OF SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
4 follow-up statements
000 WWUS82 KCHS 220905 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 405 AM EST SUN FEB 22 2009 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>051- 221600- /O.CON.KCHS.FW.W.0001.090222T1700Z-090222T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 405 AM EST SUN FEB 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS ACROSS SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COAST... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. DRY CONDITIONS AND GUSTY WEST WINDS ARE EXPECTED THIS AFTERNOON IN THE WAKE OF COLD FRONTAL PASSAGE THIS MORNING. MINIMUM RELATIVE HUMIDITIES OF 18 TO 25 PERCENT COMBINED WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ALONG WITH DRY FUELS WILL PRODUCE A HIGH TO EXTREME FIRE DANGER ACROSS SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA TODAY. ALL OUTDOOR BURNING SHOULD BE POSTPONED AS THESE CONDITIONS WILL SUPPORT RAPID FIRE GROWTH. ANY FIRES THAT IGNITE HAVE THE POTENTIAL TO SPREAD QUICKLY. CONDITIONS ARE EXPECTED TO IMPROVE BY 6 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS82 KCHS 221532 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1032 AM EST SUN FEB 22 2009 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>051- 222300- /O.CON.KCHS.FW.W.0001.090222T1700Z-090222T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1032 AM EST SUN FEB 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS ACROSS SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COAST... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY CONDITIONS AND GUSTY WEST WINDS ARE EXPECTED THIS AFTERNOON IN THE WAKE OF COLD FRONTAL PASSAGE THIS MORNING. MINIMUM RELATIVE HUMIDITIES OF 18 TO 25 PERCENT COMBINED WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR 35 MPH ALONG WITH DRY FUELS WILL PRODUCE A HIGH TO EXTREME FIRE DANGER ACROSS SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA TODAY. ALL OUTDOOR BURNING SHOULD BE POSTPONED AS THESE CONDITIONS WILL SUPPORT RAPID FIRE GROWTH. ANY FIRES THAT IGNITE HAVE THE POTENTIAL TO SPREAD QUICKLY. CONDITIONS ARE EXPECTED TO IMPROVE BY 6 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RJB
000 WWUS82 KCHS 221948 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 248 PM EST SUN FEB 22 2009 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>051- 222300- /O.CON.KCHS.FW.W.0001.000000T0000Z-090222T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 248 PM EST SUN FEB 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS ACROSS SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COAST... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY CONDITIONS AND GUSTY WINDS ARE EXPECTED THROUGH THIS AFTERNOON IN THE WAKE OF COLD FRONTAL PASSAGE. MINIMUM RELATIVE HUMIDITIES OF 18 TO 25 PERCENT COMBINED WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH ALONG WITH DRY FUELS WILL PRODUCE A HIGH FIRE DANGER ACROSS SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COAST. ALL OUTDOOR BURNING SHOULD BE POSTPONED AS THESE CONDITIONS WILL SUPPORT RAPID FIRE GROWTH. ANY FIRES THAT IGNITE HAVE THE POTENTIAL TO SPREAD QUICKLY. CONDITIONS ARE EXPECTED TO IMPROVE BY 6 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RJB
000 WWUS82 KCHS 222259 RFWCHS RED FLAG WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 559 PM EST SUN FEB 22 2009 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047>051- 230000- /O.EXP.KCHS.FW.W.0001.000000T0000Z-090222T2300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 559 PM EST SUN FEB 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. WINDS HAD DIMINISHED BELOW CRITICAL THRESHOLDS EARLY SUNDAY EVENING. THE RED FLAG WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Feb 21, 10:05 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 21, 10:05 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 PM EST SAT FEB 21 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NW LATE TONIGHT...AND MOVE
THROUGH SUNDAY MORNING. HIGH PRES WILL THEN PREVAIL ACROSS THE
AREA INTO MID WEEK...BEFORE SHIFTING EAST INTO THE ATLANTIC.
ANOTHER FRONT MAY AFFECT THE AREA TOWARD THE END OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
18Z NAM AND LATEST RUC ANALYSIS SHOW WEAK MID LEVEL SHORT WAVES
RIPPLING THROUGH GEORGIA AND THE CAROLINAS THIS EVENING WHILE A
POTENT UPPER JET OVER THE NORTH CENTRAL PLAINS CONTINUES TO CARVE
OUT ANOTHER DEEP UPPER TROUGH AIMED FOR THE EASTERN SEABOARD. A
SURFACE COLD FRONT WAS PROGRESSING E INTO ALABAMA AND FAR NW GEORGIA
AT MID EVENING.
ACROSS OUR FORECAST AREA THIS EVENING...A MIX OF A FEW
STRATOCUMULUS AND HIGH THIN CLOUDS NOTED ON SATELLITE AND SURFACE
OBSERVATIONS. WINDS HAVE DECOUPLED AT MANY LOCATIONS AND
TEMPERATURES WERE FALLING A GOOD CLIP. MIN TEMPERATURES WILL
LIKELY OCCUR AROUND OR SHORTLY AFTER MIDNIGHT THEN WITH THE
INCREASE IN LOW LEVEL WIND FIELDS AND WARM AIR ADVECTION...MANY
SPOTS SHOULD SEE A RISE IN TEMPS LATE. TRICKY ON HOW FAR TEMPS
DIP BUT WE DID LOWER SOME MIN TEMPS OVER PARTS OF OUR SOUTH CAROLINA
FORECAST AREA...ESPECIALLY AROUND CHARLESTON.
LOW LEVEL MOISTURE CONVERGENCE AND ISENTROPIC LIFT OVER A WEAK
COASTAL TROUGH OFF THE COAST MAY SPUR A FEW SHOWERS JUST OFF
THE CHARLESTON COUNTY OVERNIGHT...BUT DRY AIR IN PLACE ALONG THE
COAST PER CHARLESTON SOUNDING DATA SUGGESTS KEEPING FORECAST DRY.
A WEAKENING BAND OF LIGHT PCPN JUST AHEAD OF THE SURFACE COLD
FRONT MAY ALSO APPROACH INLAND AREAS LATE. MEASURABLE AMOUNTS
WITH THIS BAND APPEAR TO BE DOUBTFUL AS IT NEARS TOWARD DAWN.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRES WILL BUILD FROM THE W AND NW SUN BEHIND THE DEPARTING
COLD FRONT SUN MORNING. MAY SEE A FEW LIGHT SPRINKLES/SHOWERS IN
THE MORNING BUT NOT ENOUGH TO MENTION IN THE FORECAST AT THIS
POINT. OTHERWISE... A TIGHT PRESSURE GRADIENT AND VERTICAL MIXING
OF STRONG WINDS DOWN TO THE SURFACE WILL RESULT IN A BREEZY TO
WINDY DAY AREAWIDE...WITH 15-25 MPH WINDS AND GUSTS TO 30-35 MPH
COMMON BY LATE MORNING AND IN THE AFTERNOON.
MODEST COLD AIR ADVECTION WILL BE OFFSET SOME BY W/NW DOWNSLOPE
FLOW. BASICALLY KEPT MAX TEMPS AS IS WITH MID/UPPER 50S INLAND
WITH LOWER 60S...MAINLY ACROSS SE SECTIONS OF OUR FORECAST AREA. THE
W/NW SYNOPTIC FLOW WILL ALLOW FOR LESS OF A TEMPERATURE DIFFERENTIAL
B/W THE COAST AND INLAND.
LAKE WINDS...COOLER AIR MOVING ACROSS THE RELATIVELY WARMER LAKE
WATERS OF LAKE MOULTRIE ON SUNDAY BEHIND THE COLD FRONT WILL
RESULT IN GOOD MIXING OF WINDS...WHICH WILL TAP INTO 20-30 KT
WITHIN THE BOUNDARY LAYER. THUS...THE LAKE WIND ADVISORY WILL
REMAIN IN EFFECT AS W AND NW WINDS INCREASE TO 20-25 KT BY
AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD SUNDAY NIGHT. COLD
ADVECTION AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE
UPPER 20S TO LOWER 30S...DESPITE WINDS REMAINING ABOVE 5 KT OVERNIGHT
AND THICK HIGH CLOUDS PUSHING INTO THE REGION AHEAD OF A STRONG
UPPER JET.
THE COOLER AIRMASS WITHIN THE BUILDING HIGH PRESSURE WILL KEEP
TEMPERATURES WELL BELOW SEASONAL NORMALS ON MONDAY. EXPECT DEWPOINTS
TO FALL INTO THE TEENS DURING THE AFTERNOON...WITH HIGH TEMPERATURES
SUPPRESSED IN THE 50S. LIGHTER WINDS UNDER A WEAK PRESSURE GRADIENT
MONDAY NIGHT SUGGEST THAT LOWS WILL BE SEVERAL DEGREES COOLER THAN
THE PREVIOUS NIGHT...RANGING FROM 25 DEGREES FAR INLAND ZONES TO
AROUND 30 DEGREES CLOSER TO THE COAST.
RELATIVELY BENIGN WEATHER WILL CONTINUE TUESDAY AND WEDNESDAY UNDER
THE INFLUENCE OF THE SURFACE HIGH. AS THE CENTER OF THE HIGH PRESSURE
SHIFTS INTO THE ATLANTIC AND COLD ADVECTION DIMINISHES...EXPECT A
WARMING TREND INTO LATE WEEK AND AN INCREASE IN MOISTURE. UNDER
SOLID SOUTHERLY FLOW THURSDAY AND FRIDAY...HIGH TEMPERATURES WILL
REACH THE LOW TO MID 70S FOR MANY LOCATIONS AWAY FROM THE COAST.
LATEST GFS AND ECMWF SOLUTIONS ARE IN SOME DISAGREEMENT AS TO THE
TIMING AND EVOLUTION OF THE NEXT FRONTAL SYSTEM LATE IN THE
WEEK...THUS CONFIDENCE REGARDING FORECAST DETAILS IS LOW AT THIS
TIME. 12Z GFS STALLS THE FRONT ALONG THE NORTHERN BORDER OF THE
FORECAST AREA FRIDAY NIGHT...BEFORE DEVELOPING A WEAK LOW SYSTEM
ALONG THE BOUNDARY. ECMWF INDICATES A MORE STANDARD FRONTAL
PASSAGE FRIDAY AND FRIDAY NIGHT. PREFER TO LEAN TOWARD THE ECMWF
EVOLUTION...WHILE INDICATING SLIGHTLY SLOWER TIMING. HAVE THUS
INTRODUCED SLIGHT CHANCE POPS ON FRIDAY...INCREASING RAIN POTENTIAL
INTO THE CHANCE RANGE BY SATURDAY.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 00Z/23 AT KCHS/SAV. THERE IS
A RISK OF MARGINAL LLWS AT BOTH TERMINALS BETWEEN 06Z AND 13Z...
BUT FOR A HIGHER CONFIDENCE TIMING WINDOW...WE THINK THE BEST PLAN
WILL BE TO MONITOR LOW LEVEL THERMAL TRENDS DURING THIS EVENING
AND ALLOW FOR A ANY POTENTIAL LLWS ENTRY ON THE 06Z TAF CYCLE
GIVEN VARIOUS UNCERTAINTIES WITH THE LOW LEVEL ENVIRONMENT IN
RESPECT TO THE LATE NIGHT DEVELOPMENT OF THE TIGHT LEE-SIDE PRE-
FRONTAL TROUGH JUST ABOVE THE BOUNDARY LAYER. A FEW SPRINKLES MAY
FALL DURING MID MORNING...SIGNIFICANT PCPN IS NOT EXPECTED WITH
THE FROPA.
SKIES WILL BEGIN TO CLEAR BY EARLY SUNDAY AFTERNOON. WINDY CONDITIONS
ARE EXPECTED AT DEVELOP AFTER LATE MORNING SUNDAY. BOTH KSAV/KCHS
SHOULD SEE PREVAILING SURFACE WIND GUSTS 25-30KT IN THE AFTERNOON
WITH SOME GUSTS LIKELY NEARING 35 KT IN THE TAF CORRIDOR DURING
THE DEEPEST MIXING TIME OF THE DAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH WED.
&&
.MARINE...
A LOW LEVEL JET OF 25 TO 30 KNOTS WILL MOVE OVER THE COASTAL WATERS
OVERNIGHT THUS INCREASING THE SURFACE WINDS AHEAD OF AN APPROACHING
COLD FRONT. SEAS WILL ALSO INCREASE TO 3 TO 5 FEET ACROSS ALL WATERS
BY MORNING. FOR THE UPDATE...HAVE DELAYED INCREASING WINDS AND SEAS
A FEW HOURS PER RECENT BUOY OBSERVATIONS REPORTING 5 TO 10 KNOTS
WITH 1 TO 2 FEET SEAS.
SUNDAY...THE COLD FRONT WILL CROSS THE WATERS BETWEEN MID TO LATE
MORNING WITH MODERATE COLD AIR ADVECTION IN ITS WAKE. THIS WILL
RESULT IN BETTER MIXING PROFILES...AND AS 1000 MB GEOSTROPHIC
WINDS CLIMB TO AS HIGH AS 25-30 KT IN THE AFTERNOON...CONDITIONS
LOOK GOOD FOR SCA/S. AS A RESULT THE SMALL CRAFT ADVISORIES WILL
REMAIN IN EFFECT FOR ALL BUT AMZ354...BUT BEFORE ALL IS SAID AND
DONE WE MAY NEED TO RAISE FOR THOSE WATERS AS WELL. MARINERS CAN
EXPECT W AND NW WINDS TO INCREASE TO 20-25 KT AND GUSTY IN WAKE
OF THE FRONT BY LATE MORNING AND CONTINUING THROUGH THE DAY. SEAS
WILL BE LIMITED BY THE OFFSHORE FETCH...BUT WILL STILL REACH 4 OR
5 FT WITHIN 20 NM OF THE COAST...AND UP TO 6 FT ACROSS THE GA
WATERS BEYOND 20 NM FROM SHORE.
SUNDAY NIGHT THROUGH THURSDAY...SMALL CRAFT ADVISORY CONDITIONS
WILL BE ONGOING ACROSS THE SOUTH CAROLINA WATERS AND GEORGIA
OFFSHORE WATERS SUNDAY NIGHT...DUE TO A CONTINUED STRONG PRESSURE
GRADIENT AND COLD ADVECTION. BOTH WINDS AND SEAS EXPECTED TO DROP
BELOW ADVISORY CRITERIA TOWARD MONDAY MORNING...AS HIGH PRESSURE
CONTINUES TO BUILD EAST AND THE PRESSURE GRADIENT WEAKENS. HIGH
PRESSURE TRACKING INTO THE ATLANTIC WILL THEN REMAIN THE DOMINANT
WEATHER FEATURE MID TO LATE WEEK...MAINTAINING FAIRLY BENIGN
CONDITIONS. WINDS WILL BECOME MORE ONSHORE BY WEDNESDAY...BEFORE
CONTINUING TO VEER TO SOUTHERLY BY THURSDAY. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE REMAINDER
OF THE PERIOD.
&&
.FIRE WEATHER...
GUSTY W TO NW WINDS AND DRY AIR IN THE WAKE OF THE COLD FRONT
SUNDAY WILL RESULT IN AN ENHANCED FIRE DANGER. RECENT RAINFALL IS
BEING OFFSET SOMEWHAT BY GOOD DRYING CONDITIONS TODAY AND WITH A
VERY LOW CHANCE OF RAIN TONIGHT WITH A COLD FRONT...A RED FLAG
WARNING MAY EVENTUALLY BE NEEDED. AFTER COORDINATION WITH
SURROUNDING WFO/S AND LAND MANAGERS...HAVE RAISED A FIRE WEATHER
WATCH FOR SUN FOR ALL AREAS OF SOUTHERN SC AND SE GA EXCEPT FOR
THE IMMEDIATE COAST. THE WATCH WILL EITHER BE UPGRADED TO A
WARNING TONIGHT IF SIMILAR CONDITIONS ARE STILL EXPECTED OR WILL
BE CANCELLED IN LIEU OF A FIRE DANGER STATEMENT IF WINDS AND/OR RH
VALUES ARE NOT AS CRITICAL AS CURRENTLY ANTICIPATED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR GAZ087-088-099>101-114>116-118-137-138-140.
SC...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR SCZ040-042>045-047>051.
LAKE WIND ADVISORY FROM 10 AM TO 5 PM EST SUNDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 11 PM EST SUNDAY FOR AMZ350-
352.
SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 5 AM EST MONDAY FOR
AMZ374.
SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM EST SUNDAY FOR AMZ330.
&&
10Hazardous weather outlook, Feb 21, 4:31 PM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 431 PM EST SAT FEB 21 2009 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047>051- 221000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 431 PM EST SAT FEB 21 2009 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-221000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 431 PM EST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-221000- BERKELEY- 431 PM EST SAT FEB 21 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST SUNDAY FOR LAKE MOULTRIE... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 431 PM EST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in South Carolina, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.